27
August
2018
|
01:00 PM
America/New_York

What Causes Post-Op Stiff Knee? Surprising Answer.

Orthopedics This Week featured a recent study by HSS orthopedic resident Cynthia A. Kahlenberg, MD, who investigated the potential cause of postoperative knee stiffness.

Dr. Kahlenberg told OTW, "stiffness continues to be a problem for a proportion of patients undergoing TKA. Although we already know that stiffness after TKA is multifactorial, we thought that there may be an effect of anticoagulant choice on stiffness."

"We found that patients who received warfarin, direct Xa inhibitors, or fondaparinux after TKA were at significantly higher risk of undergoing manipulation under anesthesia for postoperative knee stiffness in comparison to patients who received low molecular weight heparin. In addition, there was no significantly increased risk of MUA in patients who received aspirin postoperatively," she added.

Read the full article at ryortho.com [subscription required].